Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Nov 7, 2013, 9:10 PM MST for 4 counties in Montana. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 2013, 9:10 PM MST (04:10 UTC)
- Expired
- Nov 7, 2013, 10:11 PM MST
- In force
- 61 min
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 9:10 PM MST | NON-TSTM WND GST 60 | Anaconda, MT | 60 MPH WIND GUST REPORTED AT THE ANACONDA AIRPORT. LAW ENFORCEMENT ALSO REPORT DOWN TREES AND POWERLINES ON THE WEST SIDE OF ANACONDA. |
| Nov 7, 9:54 PM MST | NON-TSTM WND DMG | 2 Ese West Valley, MT | DEER LODGE CO SHERIFF REPORTS TREES AND POWER LINES DOWN ON THE WEST SIDE OF ANACONDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 4.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS75 KMSO 080410 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 910 PM MST THU NOV 7 2013 MTZ007-080900- /O.NEW.KMSO.HW.W.0004.131108T0410Z-131108T0900Z/ BUTTE/BLACKFOOT REGION- 910 PM MST THU NOV 7 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST FRIDAY. * IMPACTS/TIMING: HIGH WINDS ARE EXPECTED OVER THE NEXT SEVERAL HOURS. DAMAGE TO POWER LINES AND DOWNED TREE BRANCHES IS LIKELY. DIFFICULT DRIVING CAN BE EXPECTED FOR VEHICLES TRAVELING BETWEEN DEERLODGE AND ANACONDA ON INTERSTATE 90. * WINDS: WEST SUSTAINED 35 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ005-080900- /O.CON.KMSO.WI.Y.0010.000000T0000Z-131108T0900Z/ MISSOULA/BITTERROOT VALLEYS- 910 PM MST THU NOV 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY. * IMPACTS/TIMING: STRONG WINDS DOWN THE BITTERROOT VALLEY WILL CONTINUE THROUGH THIS EVENING CREATING DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES DOWN HIGHWAY 93. IN ADDITION... DAMAGE TO TREE BRANCHES AND POWERLINES IS POSSIBLE. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED 30 MPH WITH GUSTS TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
691 WWUS75 KMSO 080511 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1011 PM MST THU NOV 7 2013 MTZ007-080615- /O.CAN.KMSO.HW.W.0004.000000T0000Z-131108T0900Z/ BUTTE/BLACKFOOT REGION- 1011 PM MST THU NOV 7 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED ALLOWING THE HIGH WIND WARNING TO BE CANCELLED $$ MTZ005-080615- /O.CAN.KMSO.WI.Y.0010.000000T0000Z-131108T0900Z/ MISSOULA/BITTERROOT VALLEYS- 1011 PM MST THU NOV 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ALLOWING THE WIND ADVISORY TO BE CANCELLED $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Nov 7, 3:31 PM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 7, 3:31 PM MST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
331 PM MST Thu Nov 7 2013
...SNOW TO IMPACT PORTIONS OF NORTHERN ROCKIES THROUGH FRIDAY...
.DISCUSSION...
A vigorous Pacific storm system will move across the Northern
Rockies late this afternoon through late this evening, bringing a
mix of snow/rain at low elevations and snow to mountain passes.
Precipitation and wind will be temporarily intense along the
surface cold front. Impacts to the public will primarily be ice
and snow-packed roadways at mountain passes and some lower
elevations of northwest Montana. Wind will also be an impact,
particularly near Grangeville through this evening and for those
boating on Flathead Lake through tonight. Waves to 2 feet are
possible on Flathead Lake, impacting small watercraft. There
remains some uncertainty with how impacted larger western Montana
valleys, such as the Flathead and Missoula valleys, from snow
tonight. Right now, confidence is low that an impactful snow, more
than one half inch, will fall and/or that temperatures will be
cold enough to support ice/snow accumulation on area roadways and
sidewalks. A well-mixed environment behind the cold front this
evening will keep some breezes going across the region overnight
and will allow temperatures to rebound somewhat Friday afternoon.
Conditions across the Northern Rockies will begin to show some
improvement early Saturday. However showery conditions are still
expected throughout much of the day and may yield some minor
impacts to travelers over mountain passes and in the back-country.
This break will be short lived with precipitation returns to
northwest Montana late Saturday afternoon and then across the rest
of central Idaho and western Montana overnight, lasting into
Monday morning. A complex mix of wintry precipitation are again
possible throughout the valleys of northwest Montana, affecting
those living in the Yaak, Noxon, Olney, Eureka and the Flathead
Valley for example. Libby may even be thrown into the mixed
precipitation potential, though confidence is low due to a better
chance for their temperatures to remain warm overnight. Valley
accumulations are not expected to be all that much (less than 2
inches), but the impacts felt by mixed precipitation and the
resultant slushy roadways may be significant to travel Saturday
night through Sunday. In fact, those living and traveling near or
in Glacier National Park (Columbia Falls, Hungry Horse, etc.) may
actually experience a brief push of much colder air from east of
the Divide resulting in a potential bump in the snow to liquid
ratio and thus heavier accumulations. Winter weather highlights
may be needed for this potential. The system final begins to taper
off early Monday as a weak ridge begins to build into the region.
Models are all showing various ridging solutions on Tuesday of
next week but with a wide variety of ensemble solutions. Thus went
with a mean approach and not as amplified of a ridge. High
pressure will again be short lived as a very strong storm system
lies in wait over the Pacific. This storm system will likely help
initiate a larger scale pattern change and eventually bring a
return to colder, snowier weather; perhaps by next weekend.
&&
.AVIATION...Snow and rain will continue to impact the Northern
Rockies during the next 24 hours. The most significant impact to
terminals will be at KGPI, where snow continues to keep ceilings
and visibilities fairly low. A lesser, temporary impact from snow
will be seen at KMSO, KBTM, and KSMN through early Friday. Also
this evening, KSMN and KBTM will experience wind gusts to 25 knots
at times. Terrain obscurations will be commonplace throughout the
region during the next 24 hours as well.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 11 AM MST Friday
Bitterroot/Sapphire Mountains...Lower Clark Fork Region...
West Glacier Region.
WINTER WEATHER ADVISORY until 11 AM MST Friday Kootenai/Cabinet
Region.
ID...WIND ADVISORY until 7 PM PST this evening for the Camas
Prairie...Grangeville and Highway 95 IN THE
Orofino/Grangeville Region.
WINTER WEATHER ADVISORY until 10 AM PST Friday Southern
Clearwater Mountains.
&&
Zumpfe/Dickerson
Aviation...Zumpfe
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, Nov 7, 6:33 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
633 PM MST THU NOV 7 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM NON-TSTM WND GST 1 N GRANGEVILLE 45.94N 116.12W
11/07/2013 M46 MPH IDAHO ID MESONET
MESONET STATION GRANGEVILLE /GVLI1/
&&
NWS MISSOULA MT
IRIS SYSTEMThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:38 PM MST | Wind Advisory | MSO | Missoula, Ravalli | 93 min |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.